Alert archive / Texas / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 45, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 24, 2022, 5:54 PM CDT for Val Verde County, Texas. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 24, 2022, 5:54 PM CDT (22:54 UTC)
- Expired
- Apr 24, 2022, 6:10 PM CDT
- In force
- 16 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 139 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 24, 5:51 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 10.9 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1042 J/kg
- Mixed-layer CIN
- -376 J/kg
- Mixed-layer LCL
- 656 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 260 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
797
WUUS54 KEWX 242254
SVREWX
TXC465-242345-
/O.NEW.KEWX.SV.W.0045.220424T2254Z-220424T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
554 PM CDT Sun Apr 24 2022
The National Weather Service in Austin San Antonio has issued a
* Severe Thunderstorm Warning for...
Northwestern Val Verde County in south central Texas...
* Until 645 PM CDT.
* At 554 PM CDT, a severe thunderstorm was located 10 miles southwest
of Langtry, moving northeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Langtry, Pumpville and Shumla.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3022 10176 3003 10114 2974 10141 2977 10140
2975 10144 2979 10147 2976 10154 2981 10154
2980 10157 2977 10158 2976 10171 2978 10176
TIME...MOT...LOC 2254Z 204DEG 34KT 2969 10165
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MORRIS1 follow-up statement
686
WWUS54 KEWX 242310
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
610 PM CDT Sun Apr 24 2022
TXC465-242320-
/O.CAN.KEWX.SV.W.0045.000000T0000Z-220424T2345Z/
Val Verde TX-
610 PM CDT Sun Apr 24 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN VAL VERDE COUNTY
IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
south central Texas.
LAT...LON 3022 10176 3003 10114 2974 10141 2977 10140
2975 10144 2979 10147 2976 10154 2981 10154
2980 10157 2977 10158 2976 10171 2978 10176
TIME...MOT...LOC 2308Z 204DEG 34KT 2983 10158
$$
MORRISWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 2:56 PM CDT, 2 hours 58 minutes earlier.
Area forecast discussion, Apr 24, 2:56 PM CDT, 2 hours 58 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 256 PM CDT Sun Apr 24 2022 ...New SHORT TERM, LONG TERM... .SHORT TERM... (Tonight through Monday night) Issued at 208 PM CDT Sun Apr 24 2022 Warm and humid conditions continue this afternoon across south central Texas. Current temperatures are in the 80s, with near 90 degrees out west along the Rio Grande. Similar to the last few days, gusty south to southeast winds continue across the region. Surface observations and satellite data show a cold front making some southward progress through the eastern Permian Basin and west central Texas. South of the front, the dryline is located across eastern Pecos county southward into eastern Brewster county per agitated cu field and surface obs. The dryline will tend to move slowly to the east over the next few hours, but will likely halt eastward progress closer to 23-00Z. Meanwhile, the cold front will advance southward and with peak heating, some convection should develop over the lower Trans Pecos region by late afternoon into early this evening. Convective clusters would then tend to propagate southward into the southern Edwards Plateau region. There is good consensus among the hi-res models and we have opted to increase precipitation chances across northern Val Verde and Edwards county this evening. SPC maintains a Slight Risk for severe weather across Val Verde, most of Edwards and eastern Kinney counties, with large hail and damaging winds being the main severe weather concerns. Once we loose daytime heating, we should see a decrease in convection across the mentioned region. It is worth noting that at least a model or two also show the possibility of convection developing across the higher terrain west of the Rio Grande this afternoon and evening. We will need to monitor for this possibility as well and have kept a slight chance for showers and storms across the Rio Grande plains this evening. Elsewhere, chances for rainfall remain fairly low through early this evening. However, this will change as we get closer to the very late evening hours into Monday morning as models show the cold front will be moving into the Hill Country. Additional showers and thunderstorms are expected to develop as the front encounters plenty of moisture (PWATs ~ 1.5") and some upper level support embedded in the southwest flow aloft. The models have trended a little faster with the cold front and this is likely due to the expected convection developing along and behind the boundary. Rain chances will definitely be on the increase from north to south throughout most of the day on Monday. As of now, the models tend to favor the Hill Country into the I-35 corridor near and north of San Antonio for the higher forecast rainfall amounts. With fairly slow movement of storms and the available moisture, some locally heavy rainfall is possible. WPC continues to maintain a Marginal Risk for excessive rainfall across most of south central Texas on Monday. In addition, we can't rule out a few strong to severe storms developing along the front with perhaps an isolated hail and damaging wind threat with the strongest updrafts. Severe weather concerns should be on the decrease behind the cold front as cooler air in the boundary layer advects into the region. Forecast high temperatures for Monday remain a challenge as much will depend on the speed of the front. For now, we will keep highs only in the mid 60s over the Hill Country, with lower to mid 80s farther south into the coastal plains. Rain chances remain fairly high across all areas through Monday evening as some additional shortwave activity moves over the region. We should see a decrease in precipitation chances from north to south through the early morning hours on Tuesday. Low temperatures Monday night will be cool, with upper 40s in the Hill Country to near 60 in the coastal plains. Any rainfall will be beneficial, especially considering the ongoing drought conditions across the region. Expected rainfall totals of 1/2" to near 2" are forecast, with locally higher amounts near 3" possible. Most of the rainfall is expected Monday and Monday night, with some lingering rain chances still in the forecast on Tuesday. && .LONG TERM... (Tuesday through Saturday) Issued at 208 PM CDT Sun Apr 24 2022 Shower and thunderstorm chances will persist through the day on Tuesday as Monday's cold front continues to nudge into far southern Texas and the western Gulf of Mexico. Despite the front's surface convergence zone being well to our south, overrunning moisture transport in the 850-700 mb layer will support elevated showers and thundershowers through the late afternoon hours. Activity should shut off my midday north of a La Grange - San Antonio - Del Rio line as the overrunning pattern slowly drifts south. Additional accumulations will be minor compared to tomorrow, however, some locations south of an Eagle Pass - San Antonio - La Grange line could see an additional tenth of an inch of rainfall before the end of the day on Tuesday. Expect the bulk of the overrunning activity to vacate to the Brush Country and Coastal Plains by Tuesday evening. After the wet start to the work week, dry conditions should prevail outside of our southwestern counties on Wednesday. An impulse of energy is forecast to eject out of the Colorado Front Range during the afternoon and early evening, encouraging a transition from easterly to southeasterly flow at the surface. Resultant Gulf moisture returns should keep broken to scattered cumulus coverage around through the duration of the day, holding high temperatures in the upper 70s across the northern half of the CWA. A shower or thunderstorm cannot be ruled out across the southwest, where daytime heating will be maximized and highs will reach the low 80s. Any showers and thunderstorms will quickly subside following sunset and the onset of nocturnal stabilization in the boundary layer. Thursday through Saturday will be characterized by dry conditions and breezy southerly to southeasterly surface winds. This will keep humidity high, which will support a repetitive pattern of nocturnal low stratus, followed by a gradual mix out giving way to partly cloudy skies by the afternoon hours. As is typical in these regimes, warmest high temperatures will be across the Rio Grande Plains, where low cloud coverage will break up the fastest. High temps should range from the low-mid 80s Thursday, with warmer values in the upper 80s and low 90s expected on Friday and Saturday afternoons. && .AVIATION... (18Z TAFS) Issued at 131 PM CDT Sun Apr 24 2022 VFR conditions are in place along I-35, with DRT likely to go back to VFR by 19Z. For the rest of this afternoon and into the early evening hours, expect VFR conditions and continued gusty south to southeast winds. We will need to keep an eye on the possibility of some convection developing near northern Val Verde county, then pushing southward through this evening to near DRT. As of now, we will only keep VCTS in the forecast for the 00-05Z time frame. For the overnight and early morning hours, low clouds return leading to MVFR cigs for all TAF sites. Some light showers may develop along I-35 near AUS after 09Z as the leading edge of a cold front approaches from the north. Convection chances are then set to increase from north to south on Monday as a cold front slowly moves southward through the region. Went with prevailing -TSRA at AUS after 18Z, with SAT timing a little later at 20Z. For DRT, the coverage of convection should be a little lower, so only went with VCTS after 16Z. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 67 72 57 71 / 60 90 70 20 Austin Bergstrom Intl Airport 67 74 56 72 / 50 90 70 20 New Braunfels Muni Airport 68 76 57 73 / 50 90 70 20 Burnet Muni Airport 63 66 54 71 / 80 90 60 10 Del Rio Intl Airport 69 72 60 71 / 60 70 70 30 Georgetown Muni Airport 64 69 55 72 / 70 90 60 10 Hondo Muni Airport 68 78 57 73 / 60 70 70 30 San Marcos Muni Airport 68 75 56 72 / 50 90 70 20 La Grange - Fayette Regional 70 82 60 74 / 30 100 70 20 San Antonio Intl Airport 69 77 58 71 / 60 70 70 30 Stinson Muni Airport 72 82 61 73 / 50 70 70 30 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term...Platt Long-Term...Quigley Aviation...Platt
Hazardous weather outlook, Apr 24, 4:03 AM CDT, 13 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 403 AM CDT Sun Apr 24 2022 TXZ171>173-183>194-202>209-217>225-228-250915- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 403 AM CDT Sun Apr 24 2022 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Isolated to scattered severe thunderstorms are possible late today through tonight across portions of the Southern Edwards Plateau, Hill Country and the Rio Grande Plains. Large hail and damaging winds will be the main hazards. Rainfall will be heavy at times and may lead to ponding on roadways or minor nuisance flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Isolated strong to severe thunderstorms remain possible across the majority of South-Central Texas from Monday into Monday night. The Main hazards will be large hail and damaging winds. Rainfall will be heavy at times and may lead to ponding on roadways or minor nuisance flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
Nearby
Severe Thunderstorm Warnings in Texas, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.